Acute dystonic reaction to general anesthesia with propofol and ondansetron: a graded response.
Propofol and ondansetron, alone and in combination, have been associated with acute dystonic reactions during recovery from anesthesia. We report the case of a 44-year-old woman who had undergone microlaryngoscopic fat injection to the vocal folds three times over a period of 10 months. Each procedure was performed by the same surgeon. On each occasion, the patient received an identical anesthetic that was administered by the same anesthetist. The anesthetic regimen included propofol and ondansetron. Following the first procedure, the patient experienced no reaction to these agents. However, she experienced a mild reaction after the second procedure and a severe acute dystonic reaction after the third. We believe this is the first report of a graded reaction to either propofol or ondansetron.
|Printer friendly Cite/link Email Feedback|
|Title Annotation:||ONLINE EXCLUSIVES|
|Author:||Size, Matthew H.J.; Rubin, John S.; Patel, Anti|
|Publication:||Ear, Nose and Throat Journal|
|Article Type:||Case study|
|Date:||Jan 1, 2013|
|Previous Article:||Complicated coexisting pyogenic and tuberculous otitis media affecting the temporozygomatic, infratemporal, and parotid areas: report of a rare...|
|Next Article:||Restoration of the efferent phase of the sneeze reflex after regression of an Arnold-Chiari malformation with compression of the medulla oblongata.|